COVID-19 vaccine induced interstitial lung disease

Ayumi Yoshifuji, Kota Ishioka, Yuya Masuzawa, Shuntaro Suda, Saori Murata, Yoshifumi Uwamino, Motoko Fujino, Hiromi Miyahara, Naoki Hasegawa, Munekazu Ryuzaki, Haruhiko Hoshino, Kazuhiko Sekine

Research output: Contribution to journalArticlepeer-review

Abstract

A 60-year-old man presented with dyspnea four days after the second dose of the coronavirus disease (COVID-19) vaccine. Imaging revealed extensive ground-glass opacification. Blood tests were notable for elevated KL-6 levels. Bronchoalveolar lavage fluid analysis showed increased lymphocyte-dominant inflammatory cells and decreased CD4/CD8 ratio. These findings were consistent with the diagnosis of drug-induced interstitial lung disease (DIILD). To the best of our knowledge, this has never been reported in previous literature. Treatment with glucocorticoids relieved his symptoms. This paper highlights that although extremely rare, COVID-19 vaccine could cause DIILD, and early diagnosis and treatment are crucial to improve patient outcomes.

Original languageEnglish
JournalJournal of Infection and Chemotherapy
DOIs
Publication statusAccepted/In press - 2021

Keywords

  • Adverse events
  • COVID-19 vaccine
  • Drug-induced interstitial lung disease

ASJC Scopus subject areas

  • Microbiology (medical)
  • Infectious Diseases
  • Pharmacology (medical)

Fingerprint

Dive into the research topics of 'COVID-19 vaccine induced interstitial lung disease'. Together they form a unique fingerprint.

Cite this